Alert archive / Ohio / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 288, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Dec 6, 1998, 10:59 PM EST for Fulton County, Henry County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 6, 1998, 10:59 PM EST (03:59 UTC)
- Expired
- Dec 6, 1998, 11:45 PM EST
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Fulton County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 134 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 6, 11:15 PM EST | Thunderstorm Wind | Wauseon, OH | TREES AND POWER LINES WERE BLOWN DOWN. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 6, 10:00 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547 WUUS53 KIWX 070358 RRA SVRFWA OHC003-051-069-137-070445- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1059 PM EST SUN DEC 6 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN NORTHWESTERN OHIO FULTON COUNTY IN NORTHWESTERN OHIO HENRY COUNTY IN NORTHWESTERN OHIO PUTNAM COUNTY IN NORTHWESTERN OHIO * UNTIL 1145 PM EST * AT 1056 PM EST... DOPPLER RADAR AT NORTH WEBSTER INDICATED A LINE OF SEVERE THUNDERSTORMS FROM BRYAN OHIO TO DECATUR INDIANA MOVING EAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... OHIO TURNPIKE FROM ROUTE 66 EAST TO SWANTON WAUSEON NAPOLEON OTTAWA LIMA WINDS OF 55 TO 60 MPH WERE REPORTED WITH THIS LINE AS IT MOVED THROUGH NORTHEAST INDIANA. SEEK SHELTER IMMEDIATELY. JAH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 2:02 PM EST, 8 hours 57 minutes earlier.
Area forecast discussion, Dec 6, 2:02 PM EST, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 202 PM EST SUN DEC 6 1998 PROBLEM OF THE DAY IS TSTMS. CDFNT CONTG TO PUSH SLOWLY EAST ACRS SRN LM AND NE IL ATTM. ADAP LIFTED INDEXES DOWN TO -2 TO -4 OVR THE CWA WITH MOD MOISTURE CONVERGENCE ALONG AND AHD OF FNT FM NRN IND TO CENTRAL IL. THREAT OF THUNDERSTORMS TO CONT ACROSS THE AREA INTO TNGT AS FRONT MOVES SLOWLY EAST ACRS THE AREA. SOME STORM TOPS THIS AFTN OVR 30K FT ON KIWX 88D WITH VILS >35. NOT MUCH SHEAR BUT DOPPLER INDICATING PERSISTANT MINIMAL MESOCYCLONES WITH STORMS. EXPECT THERE WILL CONT TO BE SOME HAIL PRODUCERS INTO THE EVE BUT NO DAMAGING WINDS WITH THUNDERSTORMS. NGM HAS HANDLED THE SYNOPTIC PATTERN BEST PAST COUPLE OF DAYS AND WILL CONT TO FOLLOW. FRONT EXPECTED TO MOVE TO THE EAST OF THE AREA OVERNIGHT WHILE DRY SLOT ASSOCD WITH S/WV LIFTG NE FM SRN PLAINS WORKS INTO CWA. NEXT S/WV ROTATING ARND BASE OF TROF MON SHD KICK OFF ANOTHER ROUND OF OVER-RUNNING RAIN ALONG FRONT. NRN EDGE OF THIS PRECIP COULD REACH THE SE PORTION OF OUR CWA MON AFTN/NIGHT. APPEARS AT THIS TIME WILL NOT BE COLD ENUF FOR FROZEN PRECIP...BUT WILL BE CLOSE. SBN CC 042/043 032/039 025 01923 FWA CC 045/045 035/039 025 01944 AOH CC 048/049 038/041 026 01955 .IWX...NONE. JT
In the hours before
Special weather statement, Dec 6, 10:48 PM EST, 11 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-070500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 PM EST SUN DEC 6 1998 ...SEVERE THUNDERSTORM WATCH NUMBER 900 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA HAS BEEN CANCELLED. THE LINE OF SEVERE STORMS THAT PRODUCED WIDESPREAD WIND DAMAGE ACROSS THE AREA HAS MOVED OFF TO THE EAST. AS A RESULT...THERE IS NO LONGER A THREAT OF SEVERE WEATHER. JAL
Special weather statement, Dec 6, 10:48 PM EST, 11 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-070500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 PM EST SUN DEC 6 1998 ...SEVERE THUNDERSTORM WATCH NUMBER 900 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA HAS BEEN CANCELLED. THE LINE OF SEVERE STORMS THAT PRODUCED WIDESPREAD WIND DAMAGE ACROSS THE AREA HAS MOVED OFF TO THE EAST. AS A RESULT...THERE IS NO LONGER A THREAT OF SEVERE WEATHER. JAL
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 10:31 PM EST | Severe Thunderstorm Warning | IWX | Defiance, Williams | 44 min |
| Dec 6, 10:31 PM EST | Severe Thunderstorm Warning | IWX | Paulding, Van Wert | 44 min |
| Dec 6, 10:59 PM EST | Severe Thunderstorm Warning | IWX | Allen, Putnam | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.